Alert archive / West Virginia / Special Weather Statements in 2011
Special Weather Statement, NWS Blacksburg, VA
NWS Blacksburg, VA issued this special weather statement at Jul 19, 2011, 10:21 AM EDT for Greenbrier County, West Virginia. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2011, 10:21 AM EDT (14:21 UTC)
- Expired
- Jul 19, 2011, 11:15 AM EDT
- In force
- 54 min
- Issued by
- NWS Blacksburg, VA
County Greenbrier County, WV
The radar
The Charleston,WV radar (KRLX), 95 km from the middle of the area, began a volume at 14:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 2.4 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1156 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 615 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
450
WWUS81 KRNK 191421
SPSRNK
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1021 AM EDT TUE JUL 19 2011
WVZ043-045-191515-
GREENBRIER WV-SUMMERS WV-
1021 AM EDT TUE JUL 19 2011
...STRONG THUNDERSTORMS WITH VERY HEAVY RAINFALL OVER WESTERN
GREENBRIER COUNTY...
AT 1015 AM EDT...STRONG THUNDERSTORMS WITH HEAVY RAIN WERE
LOCATED OVER RUPERT...MOVING SOUTHEAST AT 35 MPH.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER
TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. SOME LOCALIZED FLOODING COULD OCCUR ESPECIALLY IN POOR
DRAINAGE AREAS AS ANOTHER INCH OR MORE OF RAIN FALLS THROUGH 11:30
AM. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THESE STORMS. DO
NOT STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THESE STORMS WILL BE NEAR MEADOW BLUFF AROUND 1025 AM...LAWN AROUND
1030 AM...SANDSTONE AROUND 1035 AM AND ASBURY AROUND 1040 AM.
HOWEVER THE HEAVIEST RAINFALL WILL CONTINUE TO TRAIN ACROSS AREAS
FROM BINGHAM AND QUINWOOD SOUTHEAST TO RAINELLE AND RUPERT.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3795 8012 3776 8055 3772 8090 3774 8093
3778 8090 3783 8093 3788 8076 3794 8081
3798 8078 3801 8079 3803 8083 3806 8082
3805 8086 3807 8089 3811 8088 3809 8071
3817 8059
$$
JHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Jul 19, 7:40 AM EDT, 2 hours 41 minutes earlier.
Area forecast discussion, Jul 19, 7:40 AM EDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
740 AM EDT TUE JUL 19 2011
.SYNOPSIS...
A WEAK COLD FRONT WILL DROP SOUTHWARD THROUGH THE OHIO VALLEY AND
STALL ACROSS THE MID ATLANTIC REGION LATE TONIGHT. AN UPPER LEVEL
DISTURBANCE WILL BE MOVING SOUTHEASTWARD ACROSS THE REGION THIS
AFTERNOON AHEAD OF THE FRONT...BRINGING SCATTERED AFTERNOON AND
EVENING THUNDERSTORMS. A STRONG UPPER LEVEL RIDGE OVER THE CENTRAL
PART OF THE COUNTRY WILL MOVE EAST LATER IN THE WEEK BRINGING HOT
TEMPERATURES TO OUR AREA.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 600 AM...TWO SEPARATE CLUSTERS OF STORMS- ONE OH...AND
ANOTHER OVER NRN WV...APPEAR TO BE MERGING INTO ONE MCS AND
MAINTAINING ITS STRENGTH. THESE SHOWERS AND THUNDERSTORMS WILL
LIKELY MAKE IT TO SE WV AND THE ALLEGHANY HIGHLANDS OF VA BEFORE
WEAKENING LATER THIS MORNING. THIS MAY IMPACT HEATING TODAY...AND
THE POTENTIAL FOR STRONG AFTERNOON/EVENING TSTMS. FOR NOW..HAVE
JUST INCREASED MORNING SKY COVER AND POPS ACROSS THE NRN CWA.
PREVIOUS DISCUSSION...
AS OF 400 AM...INITIAL SHORT WAVE AND MCS OF THE NIGHT HAS
DISSIPATED ACROSS WV...LEAVING DEBRIS MID AND HIGH CLOUDS OVER THE
AREA. NEXT WAVE APPEARS TO BE MOVING INTO NRN INDIANA AT THIS
TIME...WITH A COUPLE OF CLUSTERS OF TSTMS IN THE OHIO VALLEY MOVG
SOUTH. EASTERN CLUSTER OF STORMS APPEARS TO BE TURNING MORE
SOUTHWARD WITH TIME FOLLOWING THE CORFIDI VECTORS. THIS WOULD
BRING IT INTO THE GREENBRIER VALLEY AND ALLEGHANY HIGHLANDS AROUND
800 AM. HOWEVER...RADAR TRENDS INDICATE IT IS BEGINNING TO WEAKEN
AND THINK THAT TREND WILL CONTINUE AND JUST BRING SCT SHOWERS THIS
MORNING. LOOKS LIKE THERE WILL BE A GOOD AMOUNT OF HEATING
TODAY...AND MOISTURE HAS INCREASED ACROSS THE AREA...SO THERE WILL
BE MODERATE SFC BASED INSTABILITY. CURRENT THINKING IS THAT THE
UPSTREAM SHORT WAVE IN NRN INDIANA WILL TRACK ACROSS THE
SRN/CENTRAL APPLNS THIS AFTERNOON. WITH MODERATE INSTABILTIY
ACROSS THE AREA...WE EXPECT AT LEAST SCT TSTMS...POSSIBLY A MORE
ORGANIZED AREA OF TSTMS. STORMS COULD BECOME STRONG TO
SEVERE...MAIN LIMITING FACTORS WOULD BE FAIRLY WEAK NORTHWESTERLY
FLOW...AND WARM MID LEVEL TEMPERATURES PRODUCING LAPSE RATES OF 5
TO 6 DEG C/KM. THE ENTIRE FCST AREA IS OUTLOOKED FOR SEVERE
THUNDERSTORMS- MAIN THREAT WOULD BE DAMAGING WIND GUSTS IN THE
STRONGER STORMS. PEAK OF STRONGER CONVECTION WOULD BE LATE
AFTERNOON INTO EARLY EVENING WITH THE PASSAGE OF THE UPPER LEVEL
DISTURBANCE. CONVECTION SHOULD PUSH SOUTH OF THE FORECAST AREA BY
MIDNIGHT.
HIGHS TODAY SHOULD BE A FEW DEGREES WARMER THAN YESTERDAY...
EXCEPT IN SE WV AND THE ALLEGHANY HIGHLANDS. LOWS TONIGHT WILL BE
VERY WARM AND MUGGY...LIKELY REMAINING IN THE 70S EAST OF THE
BLUE RIDGE...AND BEGINNING THE FIRST OF SEVERAL NIGHTS WITH A
CHANCE OF BREAKING SOME RECORDS FOR HIGH MINIMUM TEMPERATURES. SEE
CLIMATE SECTION BELOW FOR RECORDS WED THROUGH FRIDAY.
&&
.SHORT TERM /WEDNESDAY THROUGH FRIDAY NIGHT/...
WEDNESDAY STARTS OFF WITH AN UPPER LEVEL RIDGE...WHICH HAS BEEN
RESPONSIBLE FOR TRIPLE DIGIT TEMPERATURES IN THE GREAT PLAINS REGION
THE PAST SEVERAL DAYS...BUILDING EASTWARD INTO THE OHIO RIVER
VALLEY. MODEL GUIDANCE HAS BEEN RAMPING UP TEMPERATURES THE PAST
SEVERAL DAYS AS THIS RIDGE APPROACHES...AND THE LATEST FORECAST
MODEL RUN IS NO EXCEPTION. HOWEVER...DO HAVE A FEW CONCERNS ABOUT
FORECAST HIGHS FOR WEDNESDAY. AT LEAST ONE MODEL IS HINTING AT A
WEAK DISTURBANCE PUSHING SOUTHWARD FROM THE GREAT LAKES REGION INTO
OUR AREA DURING THE AFTERNOON. WHILE DO NOT BELIEVE IT WILL TRIGGER
ANY WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY...IT MAY INHIBIT
HEATING SOMEWHAT WITH INCREASED CLOUD COVER. ADMIT THAT THIS IS AN
OUTSIDE POSSIBILITY...AND THEREFORE ONLY WENT A DEGREE OR TWO BELOW
FORECAST MODEL GUIDANCE...WITH HIGHS CAPPED AT 95 DEGREES IN THE
PIEDMONT REGION. AT ANY RATE...BELIEVE THAT WITH HIGHS IN THE LOW TO
MID 90S AND DEWPOINT TEMPERATURES IN THE LOWER 70S IN THE PIEDMONT
REGION ON WEDNESDAY AFTERNOON...WE MAY SEE HEAT INDICES RISE ABOVE
100 DEGREES FOR LOCATIONS EAST OF LYNCHBURG AND DANVILLE.
ON THURSDAY...THE RIDGE WILL HAVE PROGRESSED INTO THE MID OHIO RIVER
VALLEY...WHICH WILL SUPPORT EVEN WARMER TEMPERATURES ACROSS OUR
REGION. HELD PRETTY CLOSE TO FORECAST MODEL GUIDANCE FOR THURSDAY
AFTERNOON TEMPERATURES...WHICH CALL FOR UPPER 80S TO LOW 90S WEST OF
THE BLUE RIDGE...AND MID TO UPPER 90S IN THE PIEDMONT REGION.
LOOKING AT HEAT INDICES IN THE PIEDMONTS OF LOW TO MID 100S...WHICH
IS PRETTY CLOSE TO EXCESSIVE HEAT ADVISORY CRITERIA. THE PRESENCE OF
THE RIDGE WILL ALSO HAVE A STABILIZING EFFECT ON OUR ATMOSPHERE...
WHICH SHOULD LIMIT SHOWERS AND THUNDERSTORMS TO ONLY VERY ISOLATED
ACTIVITY...MAINLY WEST OF THE BLUE RIDGE. ANY ACTIVITY THAT DOES
DEVELOP SHOULD FIZZLE QUICKLY ONCE THE SUN SETS.
FRIDAY...IF NOT SATURDAY...IS EXPECTED TO BE THE HOTTEST DAY OF THE
WEEK AS THE RIDGE BECOMES MORE OR LESS PARKED OVER OUR REGION. WILL
LOOK FOR HIGHS RANGING FROM THE LOW 90S WEST OF THE BLUE RIDGE...TO
THE LOW 100S IN SOUTHSIDE VIRGINIA AND THE NORTH CAROLINA PIEDMONT.
HEAT INDICES WILL REACH INTO THE 105 TO 109 RANGE EAST OF DANVILLE
AND LYNCHBURG...WHILE WE CAN EXPECT HEAT INDICES IN THE 95 TO 104
RANGE FURTHER TO THE WEST.
&&
.LONG TERM /SATURDAY THROUGH MONDAY/...
HEAT WILL REMAIN THE BIG ISSUE THRU MUCH OF THE PERIOD AS THE UPPER
RIDGE BUILDS OVERHEAD LATE IN THE WEEK AND 85H TEMPS SOAR AS THE
WESTERLY FLOW TAPS THE HEAT DOME TO THE WEST FRIDAY/SATURDAY. MODELS
SUGGEST AS THE COMBO OF MORE S/W ENERGY COMING OVER TOP THE RIDGE...
AND SOME RETROGRESSION OF THE UPPER PATTERN TAKES SHAPE WILL SEE
HEIGHTS START TO FLATTEN BY EARLY NEXT WEEK WITH A COLD FRONT
APPROACHING. LOOKS LIKE THE HOTTEST TEMPS WILL OCCUR FRIDAY INTO
SATURDAY WITH GUIDANCE PROGGING +24C AT 850 MB AND SOME ACTUAL TEMPS
POSSIBLY TOPPING 100 IN THE PIEDMONT UNDER WEAK DOWNSLOPE. THIS PUTS
HEAT INDICES ABOVE ADVISORY CRITERIA INTO THE WEEKEND OUT EAST SO
WILL KEEP MENTION IN THE HWO.
OTRW STRONG CAPPING ALOFT PER 5H RIDGE OVERHEAD SHOULD PUT A LID ON
MOST CONVECTION THRU MUCH OF FRIDAY DESPITE HIGH INSTABILITY AND
HEATING. APPEARS DIFF HEATING MAY BE ENOUGH TO POP A FEW MORE STORMS
LATE SATURDAY WITH A BETTER CHANCE SUNDAY AS DEEPER RH RETURNS AND
SLIGHT COOLING ALOFT TAKES PLACE. HOWEVER NOT RUNNING MORE THAN LOW
CHANCE POPS INTO SUNDAY AFTER ONLY ISOLATED COVERAGE AT BEST THU
EVENING AND AGAIN FRIDAY AFTERNOON. FOLLOWED CLOSER TO THE EC AND HPC
SOLUTIONS WITH THE SLOWER FRONT TO THE NORTH MONDAY WHICH SHOULD AT
LEAST ALLOW FOR BETTER CONVECTIVE COVERAGE MONDAY AFTERNOON PER
SLIGHTLY HIGHER CHANCE POPS. AGAIN SHOULD SEE HIGHS TOPPING 90 IN
ALL AREAS OUTSIDE THE HIGHEST ELEVATIONS FRIDAY/SAT AND PERHAPS
AGAIN SUNDAY...WITH AROUND 100 FAR EAST BEFORE COOLING SLIGHTLY TO
80S WEST...AND MID 90S EAST MONDAY PER BETTER AFTERNOON CONVECTIVE
CHANCES.
&&
.AVIATION /12Z TUESDAY THROUGH SATURDAY/...
AREA RADAR INDICATES THE A COUPLE OF CLUSTERS OF SHOWERS/TSTMS
WILL HOLD TOGETHER LONG ENOUGH THIS MORNING TO AFFECT THE MTNS OF
SE WV AND LIKELY THE VA BORDER COUNTIES AS WELL. HAVE ADDED IN A
TEMP PERIOD OF TSTMS TO THE BLF AND LWB TAFS THIS MORNING BRINGING
PERIODS OF MVFR CIGS TO LWB. AS SHOWERS TSTMS MOVE THRU BLF...CIGS
THERE WILL ACTUALLY LIFT. ONCE THESE WAVES OF SHOWERS/TSTMS PASS
THRU...ADDITIONAL SCT SHOWERS AND TSTMS ARE EXPECTED TO RE-
DEVELOP THIS AFTERNOON INTO EARLY EVENING. TSTMS THIS AFTERNOON
AND EVENING MAY BECOME STRONG...WITH DAMAGING WINDS AND VERY HEAVY
DOWNPOURS. HAVE KEPT PERIODS WITH VICINITY TSTMS AT THE REST OF
THE TAF SITES THIS AFTERNOON.
DEPENDING ON THE LOCATION OF RAINFALL ON TODAY...MVFR GROUND
FOG IS LIKELY TO DEVELOP OVERNIGHT TONIGHT. HAVE ADDED IN AT LEAST
MVFR FOG TO ALL SITES...WITH LOW END MVFR TO IFR CIGS LIKELY AT
BLF AND LWB. AFTER LOW CLOUDS AND FOG LIFTS WED MORNING...
CONDITIONS REST OF THE DAY SHOULD BE MAINLY VFR...WHICH WILL
CONTINUE INTO INTO SATURDAY. HIGH PRESSURE ALOFT STRENGTHENS AND
TSTMS BECOME MORE AND MORE ISOLATED DURING THE AFTERNOON AND EARLY
EVENING HOURS. MAINLY MVFR GROUND FOG WILL BE POSSIBLE EACH NIGHT.
&&
.CLIMATE...
RECORD HIGHS WED/20TH THU/21ST FRI/22ND
ROANOKE 104/1930 104/1926 103/1952
LYNCHBURG 102/1934 103/1926 102/1926
DANVILLE 102/1977 103/1952 104/1952
BLACKSBURG 91/1983 94/1983 95/1983
BLUEFIELD 89/1994 91/1983 87/2008
RECORD HIGH MINIMUM TEMPERATURES
WED/20TH THU/21ST FRI/22ND
ROANOKE 74/1977 75/2008 75/1912
LYNCHBURG 75/1942 80/1930 80/1930
DANVILLE 74/1986 75/1983 76/1977
BLACKSBURG 69/1996 68/2010 70/1983
BLUEFIELD 79/1995 71/2010 72/2010
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.
&&
SYNOPSIS...JH/JJ
NEAR TERM...JJ
SHORT TERM...NF
LONG TERM...JH
AVIATION...AMS/JJ
CLIMATE...Hazardous weather outlook, Jul 19, 4:36 AM EDT, 5 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 436 AM EDT TUE JUL 19 2011 NCZ001-002-018-VAZ007-009>020-WVZ042>045-201000- ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI- MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-MERCER- SUMMERS-MONROE-GREENBRIER- 436 AM EDT TUE JUL 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DROP SOUTH ACROSS THE REGION. SOME OF THE STORMS MAY BECOME SEVERE... PRODUCING DAMAGING WINDS ALONG WITH LOCALLY VERY HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HIGH TEMPERATURES AROUND 90 DEGREES...COMBINED WITH THE HUMIDITY...WILL PRODUCE HEAT INDEX VALUES IN THE MID TO UPPER 90S IN THE AFTERNOON AND EARLY EVENING HOURS FROM THURSDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ003>006-019-020-VAZ022>024-032>035-043>047-058-059-201000- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-ROANOKE-BOTETOURT- ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA- CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 436 AM EDT TUE JUL 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DROP SOUTH ACROSS THE REGION. SOME OF THE STORMS MAY BECOME SEVERE... PRODUCING DAMAGING WINDS ALONG WITH LOCALLY VERY HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HIGH TEMPERATURES RANGING FROM 95 TO 100...COMBINED WITH THE HUMIDITY...WILL PRODUCE HEAT INDEX VALUES NEAR 105 DEGREES IN THE AFTERNOON AND EARLY EVENING HOURS FROM THURSDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 19, 8:49 AM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
849 AM EDT TUE JUL 19 2011
VAZ019-020-WVZ043>045-191345-
ALLEGHANY VA-BATH VA-GREENBRIER WV-MONROE WV-SUMMERS WV-
849 AM EDT TUE JUL 19 2011
...STRONG THUNDERSTORMS WILL AFFECT ALLEGHANY...BATH...
GREENBRIER...MONROE AND SUMMERS COUNTIES...
AT 841 AM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED
6 MILES NORTHWEST OF RICHWOOD...MOVING SOUTHEAST AT 35 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS ESPECIALLY AS
THEY PASS ACROSS THE HIGHER ELEVATIONS OF WESTERN GREENBRIER COUNTY
IN THE NEXT HOUR. VERY HEAVY RAIN WILL FALL FROM THESE STORMS WITH
AMOUNTS OF UP TO ONE INCH ALONG THE WESTERN SLOPES THROUGH 10 AM AND
ONE QUARTER TO ONE HALF INCH EAST INTO THE GREENBRIER VALLEY. THE
HEAVIER RAIN MAY CAUSE WATER TO POND ON ROADS AND QUICKLY FILL
ROADSIDE DITCHES AND SMALL STREAMS. EXPECT VERY FREQUENT CLOUD TO
GROUND LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN OR SEEK
SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.
THE STORMS WILL BE NEAR BINGHAM AROUND 855 AM...DUO...AND QUINWOOD
AROUND 900 AM...TROUT...LEONARD...ANJEAN...AND RAINELLE AROUND 905
AM...WILLIAMSBURG...RENICK AND AND FALLING SPRING AROUND 910 AM. THE
STORMS SHOULD WEAKEN UPON REACHING THE VIRGINIA HIGHLANDS BETWEEN
930 AND 10 AM.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3823 8035 3811 8035 3804 8021 3807 7997
3818 7992 3827 7981 3818 7951 3815 7952
3779 8008 3750 8075 3783 8093 3788 8076
3794 8081 3801 8079 3803 8083 3806 8082
3807 8089 3811 8088 3809 8071 3827 8044
JHSpecial weather statement, Jul 19, 9:37 AM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
937 AM EDT TUE JUL 19 2011
VAZ019-020-WVZ043>045-191430-
ALLEGHANY VA-BATH VA-GREENBRIER WV-MONROE WV-SUMMERS WV-
937 AM EDT TUE JUL 19 2011
...STRONG THUNDERSTORMS HEADING INTO THE GREENBRIER VALLEY...
AT 928 AM EDT...STRONG THUNDERSTORMS WERE LOCATED 9 MILES NORTHEAST
OF RUPERT...MOVING SOUTHEAST AT 30 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL WITH BETWEEN ONE HALF AND ONE INCH POSSIBLE ACROSS
GREENBRIER COUNTY THROUGH 10:30 AM. THIS RAINFALL WILL CAUSE WATER
TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THESE
STORMS. DO NOT STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN
LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THE STORMS WILL BE NEAR TROUT...AND RUPERT AROUND 940 AM...
WILLIAMSBURG...MEADOW BLUFF...AND ELTON AROUND 945 AM...RENICK...
FALLING SPRING...RORER...AND LAWN AROUND 950 AM AND FRANKFORD AROUND
1000 AM. THE SHOWERS AND STORMS SHOULD PUSH INTO THE VIRGINIA
HIGHLANDS THROUGH 10:30 WHILE WEAKENING.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3820 7955 3816 7952 3817 7943 3809 7948
3764 8018 3762 8082 3785 8087 3788 8076
3794 8081 3801 8079 3807 8089 3811 8088
3809 8071 3816 8061 3823 8036 3811 8035
3805 8026 3807 7997 3818 7992 3827 7980
JHSpecial weather statement, Jul 19, 10:21 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1021 AM EDT TUE JUL 19 2011
WVZ043-045-191515-
GREENBRIER WV-SUMMERS WV-
1021 AM EDT TUE JUL 19 2011
...STRONG THUNDERSTORMS WITH VERY HEAVY RAINFALL OVER WESTERN
GREENBRIER COUNTY...
AT 1015 AM EDT...STRONG THUNDERSTORMS WITH HEAVY RAIN WERE
LOCATED OVER RUPERT...MOVING SOUTHEAST AT 35 MPH.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER
TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. SOME LOCALIZED FLOODING COULD OCCUR ESPECIALLY IN POOR
DRAINAGE AREAS AS ANOTHER INCH OR MORE OF RAIN FALLS THROUGH 11:30
AM. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THESE STORMS. DO
NOT STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THESE STORMS WILL BE NEAR MEADOW BLUFF AROUND 1025 AM...LAWN AROUND
1030 AM...SANDSTONE AROUND 1035 AM AND ASBURY AROUND 1040 AM.
HOWEVER THE HEAVIEST RAINFALL WILL CONTINUE TO TRAIN ACROSS AREAS
FROM BINGHAM AND QUINWOOD SOUTHEAST TO RAINELLE AND RUPERT.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3795 8012 3776 8055 3772 8090 3774 8093
3778 8090 3783 8093 3788 8076 3794 8081
3798 8078 3801 8079 3803 8083 3806 8082
3805 8086 3807 8089 3811 8088 3809 8071
3817 8059
JHThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 8:49 AM EDT | Special Weather Statement | RNK | Bath | 56 min |
| Jul 19, 9:37 AM EDT | Special Weather Statement | RNK | Alleghany, Bath, City of Covington | 53 min |
| Jul 19, 12:46 PM EDT | Special Weather Statement | RNK | Pulaski, City of Radford | 44 min |
| Jul 19, 5:04 PM EDT | Special Weather Statement | RNK | City of Danville | 26 min |
| Jul 19, 5:19 PM EDT | Severe Thunderstorm Warning | RNK | City of Danville | 26 min |
| Jul 19, 3:23 PM EDT | Special Weather Statement | RNK | Stokes | 37 min |
| Jul 19, 3:26 PM EDT | Severe Thunderstorm Warning | RNK | Stokes | 29 min |
| Jul 19, 4:18 PM EDT | Special Weather Statement | RNK | Rockingham | 27 min |
| Jul 19, 4:45 PM EDT | Special Weather Statement | RNK | Rockingham | 30 min |
| Jul 19, 4:46 PM EDT | Special Weather Statement | RNK | Surry | 29 min |
| Jul 19, 5:22 PM EDT | Special Weather Statement | RNK | Surry | 23 min |
| Jul 19, 5:55 PM EDT | Special Weather Statement | RNK | Yadkin | 35 min |
| Jul 19, 6:22 PM EDT | Special Weather Statement | RNK | Yadkin | 53 min |
| Jul 19, 11:19 AM EDT | Special Weather Statement | RNK | Monroe, Summers | 56 min |
Nearby
Special Weather Statements in West Virginia, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.